The Lupus Forum banner
1 - 1 of 1 Posts

· Registered
Joined
·
14 Posts
Discussion Starter · #1 ·
Ok, I am new to this lupus thing. My doctor diagnosed me last month and put me on placquinal (the spelling is wrong).
I have weird things that happen to me. I started off getting iritis. This is an inflamation and infection in the iris of your eye. It feels like pink eye but about 5 times the pain. Every time I had to have steroid eyedrops until it relieved it. That takes a very long time. I would get this about 3-4 times a year. The doctor didn't know it at the time but this was the first sign of my lupus.
The second wierd thing is I see others talking about ulcers in their mouths but not how I get them. Since february I had 3 episodes. The inside of my mouth will feel like sandpaper-this tells me it's coming. Then the ulcers will start to develope. Over just hours time they become huge. The last one was one big one across the entire front lower part of my mouth. It was about 3-4 inches across. I also had one of those across the front upper part of my mouth. My lips also swelled and worst of all, my tongue swelled and developed sores on it so not only could I not move my tongue but I could not swallow with it either. The worst part-IT WAS VERY PAINFUL!! I received a steroid shot in the rear, IV shot of steroids, liquid steroids, and pill form of steroids. I also was given that "magic mouthwash" but the numbness only lasted about 15 minutes and you would have to repeat again. They gave me 3 pain shots in the ER, an IM pain shot to last a while, pill form of pain meds., and liquid pain med. Man, was I out in la la land. Even with all of this, I still had to go back into the ER because I could not even move my mouth neverless drink or eat anything. I had to get fluids to get me out of dehydration.
The sores finally receeded after about 3 days but I also have IBS and it reacted to all of the meds I was taking and I became dehydrated yet again.
Going back to that IBS, do most people with lupus get that too? I cannot take any medication without running to the bathroom within 1/2 hour. (ok, too much information).
Please tell me these things are happening to someone else who can relate to me. Is there any way to get these "flare ups" to stop? What are some remedies others have tried? I need to know so that I don't end up with pain every month and a half, days off of work, and a hospital bill that is way too high?
 
1 - 1 of 1 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top